MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint product was returned for investigation.The model name was fb-21k-1 with lot# k9x17.The insertion part was cut at a position about 40 mm from the tip.The other arm of the caps (a part of the linkage mechanism at the distal end) was broken off.The broken arm had brown foreign materials around the broken place.The broken arm was missing.The broken surface indicated brittle fracture due to corrosion.There were no other abnormalities that could lead to the event reported.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that during an examination (biopsy procedure) , the raw forceps did not close and could not be pulled out of the scope.The base of the handle of the biopsy forceps was then cut using nippers and was pulled out safely from the scope.According to the reporter, the biopsy procedure was completed and there was no problem.No health hazard has occurred.There was no patient harm , no user injury reported due to this event.This report is being submitted for forceps device malfunction.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cup did not open and close because the linking mechanism was broken.It is likely that the following caused the event: 1.Foreign materials or cleaning solution had left on the arm of the cups due to insufficient cleaning of the device.2.Residues on the arm of the cups corroded and decreased its strength.3.A force was applied to the linkage mechanism while handling the device.As a result, the linkage mechanism part where decreased its strength was broken.The following is included in the instructions for use (ifu): "before use, confirm that the distal tip of the forceps is not corroded, dented or discolored, and that the cups can be opened and closed smoothly.Using forceps that are damaged or not working properly may result in one or more of its components falling off inside the patient.If a component falls off the distal end, or if operation of the cups suddenly becomes more difficult, immediately stop the procedure.Carefully withdraw the forceps together with the endoscope to avoid causing injury within the body cavity.Retrieve any parts that have fallen off inside the patient using another grasping forceps." "reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi
aomori, 036-0357
JA 
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15188522
Report Number9614641-2022-00125
Device Sequence Number5681516
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot NumberK9X17-6859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE GIF-XP260NSSN: (B)(4)
Patient SexUnknown